Gyromitrin Spores Infection vs. Levaquin Toxic Reaction

by James M. Kemp
(Coos Bay, Oregon)

In my situation, I now know that I became sensitized to gyromitrin spores from a black mold in the basidiospore group.

The symptoms led doctors in three hospitals to diagnose Lyme Disease first and lung infection due to exposure to an unknown bacteria, second. My symptoms included a high fever, low oxygen levels and fibrous materials coating the linings of my lungs.

My first hospitalization was in 2004 at Norwalk, CT. I was given a "cocktail" of Cipro, Prednisone and Benedryl. After three days, the symptoms subsided and I was released.

I next developed the same symptoms in 2008 and was hospitlaized twice at Providence Medical Center in Portland, Oregon. This time, the medical staff was convinced I had a rare lung infection. I was placed on Levaquin. I asked for Prednisone and was told it would mask the results of the hundreds of tests I was given. These tests revealed nothing.

That same summer, I developed the same symptoms a third time and was admitted to Bay Area Hospital in Coos Bay, Oregon. This time, the physician consulted a professor at OHSU who simply said to give me Prednisone. I recovered in a few days. The Levaquin was discontinued.

The February 2009, I again developed the same symptoms, was placed in an induced coma for four days and diagnosed with hypersensitivity pneumonitis.

Bottom line - in 2004, I had stayed in an old cabin in southern Virginia where photos show black mold in the ceiling trim. In 2008, I took summer naps on our patio beside a metal storage building with a plywood floor that was full of black mold. In 2009, I taught in a classroom where the roof had been leaking for 7 years.

The mold inspection report shows 4 types in toxic molds present in the room including the basidiospores. I later learned that basidiospores blossom on warm days and produce millions of gyromitrin-containing spores. When we breath in the spores, the hydrolosis process in our bodies convert gyromitrin to monomethyl hydrazine, a rocket fuel component!

In the Fall of 2010, I began to notice pain in my ankles, knees, shoulders and wrists. A Podiatrist diagnosed Tendonosis in my ankles. I began treating myself as if all of these problems were related to my Levaquin use which were masked by my corticosteroid use.

I am getting better. I stopped using all NSAIDs in June 2011. I read that NSAIDs prevent the healing process when scar tissue forms on tendon tears. Ice works better than heat.

That's my story


Joshua Answers:

Hi James.

Well that's certainly outside my scope of expertise, but it makes sense that you want to bolster your body and your immune system as much as possible.

Make sure your Vitamin D level is up to between 50-80 ng/ml.

See: Magnesium for Tendonitis

Those are a couple BIG ones for optimal body/system function. And you need all the help you can get keeping any infection at bay.

And it sounds like you're suffering from the side effects of Levaquin Tendonitis. You MUST fill up your body's nutritional reserves if you want to have a chance of your body healing and recovering from that. Again, Vitamin D and Magnesium are big ones there.

Please reply using the comment link below. Do not submit a new submission to answer/reply, it's too hard for me to find where it's supposed to go.

And, comments have a 3,000 character limit so you may have to comment twice.

Joshua Tucker, B.A., C.M.T.
The Tendonitis Expert

Subscribe to The Tendonitis Expert Newsletter Today!

For TIPS, TRICKS, and up-to-date Tendonitis information you need!




Don't worry -- your e-mail address is totally secure.

I promise to use it only to send you The Tendonitis Expert Newsletter.

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Levaquin.